Forums


Medications & Prescription Treatment

Amlodopine (Norvasc) – Calcium Channel Blocker

  • By LT

    Hi everyone,

    Longtime chronic migraineur here. I recently started a new prophylactic (1 month ago), Norvasc, drug name Amlodopine, which is a calcium channel blocker. I have noticed that since starting it my cognitive abilities have gone down the drain. I even find it hard to type this sentence coherently, spell things, I get words twisted when I’m saying them. I make a lot of typos and find it hard to concentrate and get work done. I feel like I have brain fatigue. I got this on Topamax a few years back. I can’t find anything in Norvasc side effects that relate to these sypmtoms, so I’m wondering if anyone else on calcium channel blockers has experienced this.

    Maybe its just a progression of the disease. I do have white matter lesions on my brain.

    Thanks for any input!

    Reply Created with Sketch. reply
  • By Tammy Rome

    Anytime we experience side effects or new symptoms, it’s a good idea to check in with our doctor. Side effects are as varied as the medications used to treat migraine. It sounds like these symptoms are really interfering with your life. Don’t wait to let your doctor know how much trouble you are having.

    I also take a calcium channel blocker, Verapamil. Whenever my dose is increased, I feel tired and a little dizzy until my body adjusts to the new level. My neuro has me monitor my blood pressure during changes with instructions to call if it drops too low or I don’t get back my normal energy after a week or two. I do have a hard time thinking during the transition, but mostly from fatigue.

    Keep me posted on what your doctor says.

    Reply Created with Sketch. reply